Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Getting purple red spots on arms. Taking 20 mg lipitor for high CRP. What is causing this and cure?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
Purple/red spots on arms that come and go. Largest is about the size of a quarter and smallest about a dime size. I'm 65 male with no major health issues. They normally last 2 to 3 weeks then disapear. They turn brownish beford fading.
I take 20 mg Lipitor for High CRP and 1 mg of Altace for high blood pressure at Drs office only. Have been taking both for about 8 yrs. Stopped taking a daily baby aspirin when told it could cause these spots, but still having them.
Been going on a while but seems to be a little more now.
I feel great and exercise 5 days a week.....walk fast for 30 minutes each morning.
6' 220 Lbs. White, (Occational Eczema, see Dermatologist)
Posted Fri, 16 Nov 2012 in Skin Hair and Nails
 
 
Answered by Dr. Rohit Batra 4 hours later
Dear XXXXXXX,
Thanks for your query to XXXXXXX Red spots turning into purple and black are bruises which are common in elderly people with loose skin. They occur as a result of small capillary damage due to minor trauma especially over bony surfaces. Aspirin makes the blood thinner and prevents clotting . Even after stopping aspirin the anticoagulant effect lasts for long. The condition is not serious but is just cosmetically disfiguring. Vitamin C and K are helpful in such conditions .
Regards
Dr Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor